MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ALINITY M SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N78-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Elevated complaint investigation will be initiated.
 
Event or Problem Description
The customer reported 3 false positive results on the alinity m sars-cov-2 assay.Sid (b)(6) tested on (b)(6) 2023, gave positive results when tested and when retested using a recollected sample, gave negative result.The false positive results were reported outside of the laboratory and patient samples had to be recollected.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, a quality data review and a complaint history review.Investigation is summarized as follows: retain sample evaluation: the file sample testing did not identify a product deficiency for the alinity m sars-cov-2 amp kit (list 09n78-095) lot 381551.Customer data review: customer result log files were reviewed.The runs which involved the discrepant result were valid and met assay specification requirements.The validity of the run met assay specification requirements, and no error codes or flags were displayed for the run controls.No abnormal amplification curves were identified, and the assay is performing as expected with correct interpretations.Different platforms have different limits of detection (lod) therefore, the results may not be reproducible.There is no indication that the alinity m sars-cov-2 amp kit (list 09n78-095) lot 381551 is performing outside of established design performance specifications based on the elements reviewed in this section.Quality data review: device history record / batch record review: the device history records (dhr) review for alinity m sars-cov-2 amp kit (list 09n78-095) lot 381551 (including the components) was performed.The manufacturing packets were reviewed to identify any issues related to the reported complaint during production of the lot components.No issues were identified.No issues were found during quality control (qc) testing.The products passed quality specifications at the time of release.Capa / non-conformance review: the capa review for alinity m sars-cov-2 amp kit (list 09n78-095) lot 381551 (including the components) was performed to identify any records that were potentially related to the reported complaint.The search did not identify any records related to the reported issue for this lot number.Complaint history review: a lot specific complaint history review was performed to identify any similar complaints to the ticket being investigated, which reported discrepant results while using alinity m sars-cov-2 amp kit (list 09n78-095) lot 381551.A product deficiency was not identified by this evaluation.Based on the results of the investigation elements, a product deficiency for alinity m sars-cov-2 amp kit (list 09n78-095) lot 381551 was not identified.

Brand Name
ALINITY M SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 east touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 east touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 east touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key16725790
Report Number3005248192-2023-00155
Device Sequence Number12733456
Product Code QJR
UDI-Device Identifier00884999049222
UDI-Public00884999049222
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/12/2023
Device Model Number09N78-095
Device Catalogue Number09N78-95
Device Lot Number381551
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown